Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes dizziness and nausea after stopping Paxil intake?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5767 Questions
Question
I have been taking 20 mg of Paxil for the past 60 days. I stopped taking it and now have a seasick dizzy feeling, some nausa and a stiff neck on the left side. I assume these are withdrawal symptoms. I was also starting to gain weight (about 15 lbs) so I wanted to stop the Paxil. Just in a weeks time of stopping, I've lost 5 lbs. Are these symptoms normal and how long will they last?
Posted Sun, 17 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Grzegorz Stanko 10 minutes later
Brief Answer:
Detailed below.

Detailed Answer:
Hello!

Thank you for the query.

Paxil (SSRI type antidepressant) should not be stopped suddenly. The dosage should be lowered gradually so the quitting process can take few months. Otherwise you will have terrible withdrawal symptoms like those you have right now. This can get even worse. Such symptoms usually last few weeks. Mentioned by you symptoms are typical for SSRI discontinuation.

So if you made this decision by your own (without consulting your doctor), please get back to regular dosage and discuss with your doctor about how to gradually quit Paxil.

If this decision was made by your doctor, please let him know about the side effects you have right now. He should advise you to take low dosage of Paxil what should help with the symptoms you have.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor